MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SYSTEM; SMR SYSTEM - HUMERAL HEAD DIA. 42 MM H. 13 MM ECCENTRICAL 4MM

LIMACORPORATE S.P.A. SMR SYSTEM; SMR SYSTEM - HUMERAL HEAD DIA. 42 MM H. 13 MM ECCENTRICAL 4MM
Model Number 1321.09.424
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal dhrs check of the involved lot number lot.2305845 - ster.(b)(6) did not highlight any pre-existing anomalies.Further checks regarding the manufacturing of the specific pouch used for packaging of the involved lot number have been requested to the third-party supplier.A final mir will be reported when the investigation is concluded.
 
Event or Problem Description
The complaint source reported that during a procedure the sealing of the packing smr humeral head ø42 mm (1322.09.420, lot.2305845 - ster.(b)(6)) was incomplete.The outer packaging was in perfect condition and fully sealed in plastic.When the sterile and final outer packaging was being removed by the instrument operator, the head fell out of the still unopened final package and hit the floor, thus becoming non-sterile.The event occurred in germany.
 
Additional Manufacturer Narrative
The internal dhrs check of the involved lot number: 1701911 - ster.2200142 did not highlight any pre-existing anomalies.Further checks regarding the manufacturing of the specific pouch used for packaging of the involved lot number have been requested to the third-party supplier and no anomalies have been reported.A final mdr will be reported when the investigation is concluded.
 
Event or Problem Description
The complaint source reported that during a procedure the sealing of the packing (code: 1321.09.424 - lot: 1701911 - ster.2200142) was incomplete.The outer packaging was in perfect condition and fully sealed in plastic.When the sterile and final outer packaging was being removed by the instrument operator, the head fell out of the still unopened final package and hit the floor, thus becoming non-sterile.To conclude the procedure the device smr humeral head ø42 mm (1322.09.420, lot.2305845 - ster.2300115) was implanted.There was a delay of 5 minutes.The event occurred in germany.The present follow-up is to modify the information on the suspected product code.Initially the complaint source has reported smr humeral head ø42 mm (code: 1322.09.420, lot.2305845 - ster.2300115) as the involved device (with packaging issue).Unfortunately, the given information was not correct.This device was the one implanted during the surgery.The device which incomplete sealing of the package was reported is smr humeral head d.42 h.13mm (code: 1321.09.424 - lot: 1701911 - ster.2200142).
 
Event or Problem Description
The complaint source reported that during a procedure the sealing of the packing (code: 1321.09.424 - lot: 1701911 - ster.(b)(4)) was incomplete.The outer packaging was in perfect condition and fully sealed in plastic.When the sterile and final outer packaging was being removed by the instrument operator, the head fell out of the still unopened final package and hit the floor, thus becoming non-sterile.To conclude the procedure the device smr humeral head ø42 mm (1322.09.420, lot.2305845 - ster.(b)(4)) was implanted.There was a delay of 5 minutes.The event occurred in germany.
 
Additional Manufacturer Narrative
The dhrs check of the involved lot number: 1701911 - ster.(b)(4) did not highlight any pre-existing anomalies.This is the first and only complaint received on this lot number.The package involved was received and sent for analysis to the external supplier, since the welding of three sides of all the pouches are performed by the supplier before providing lima with the pouches, and the side with welding failure is one of these three.Hereby the conclusion of the investigation on the pouch performed by the external supplier: "root cause analysis: based on the pictures provided by the customer and the physical sample analysis, we determined that the affected peel pouch appears to have opened from the inside out.Additionally, the implant was packaged by the customer, and during the packaging process, no defects were visually detected.This suggests that the issue was not apparent at the time of sealing but may have developed later due to external factors.The distinct linear marks on the peel seal indicate that an abrupt force[?] potentially caused by the implant shifting inside the pouch [?] could have contributed to the peeling effect.Furthermore, the damage at the bottom of the pouch is consistent with mechanical stress, which may have occurred during transport or storage.Conclusion of: based on our investigation, there is no evidence of a systematic manufacturing defect.All production controls were within specification, and no deviations were recorded.The identified damage patterns strongly suggest external mechanical stress rather than a production-related issue." furthermore, the fourth side of the pouch is sealed by limacorporate during the cleanroom packaging process, after the component has been inserted into the pouch.All sealing operations are subject to thorough internal visual inspection at limacorporate prior to the final packaging of the components.Had this defect been present at the time of packaging within limacorporate, it would have likely resulted in the component falling out of the pouch.It is not possible to determine with certainty the cause of the event but considering that: by the check of the production documents, no pre-existing anomalies were identified.Limacorporate is not aware of any other complaint on the same production or sterilization lot numbers.The damages observed are consistent with mechanical stress, which may have occurred during transport or storage.We conclude that the packaging issue reported is not product related.Pms data: based on limacorporate pms data and considering similar complaint received on the smr humeral heads, we can estimate an occurrence rate of this kind of intra-operative issue of about (b)(4).Based on the root cause analysis performed and according to the relevant pms data, no corrective actions required for this specific case.Limacorporate will continue monitoring the market to promptly detect any further similar issue.This is a final mdr report.

Brand Name
SMR SYSTEM
Common Device Name
SMR SYSTEM - HUMERAL HEAD DIA. 42 MM H. 13 MM ECCENTRICAL 4MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer Contact
via nazionale 52
san daniele del friuli, udine 33038
MDR Report Key21374164
Report Number3008021110-2025-00011
Device Sequence Number8598768
Product Code KWT
UDI-Device Identifier08033390273800
UDI-Public08033390273800
Combination Product (Y/N)N
PMA/510(K) Number
K100585
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1321.09.424
Device Catalogue Number1321.09.424
Device Lot Number1701911
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer01/31/2025
01/31/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/27/2025
07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown